Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On a varietal structure of algebras


Author: R. D. Giri
Journal: Trans. Amer. Math. Soc. 213 (1975), 53-60
MSC: Primary 08A15
DOI: https://doi.org/10.1090/S0002-9947-1975-0382120-3
MathSciNet review: 0382120
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Shafaat introduced two successive generalisations of the variety of algebras: namely the semivariety and the quasivariety. We study a slightly more generalised concept which we call a pseudovariety.


References [Enhancements On Off] (What's this?)

  • [1] P. M. Cohn, Universal algebra, Harper & Row, New York and London, 1965. MR 31 #224. MR 0175948 (31:224)
  • [2] J. A. Gerhard and Ahmad Shafaat, Semivarieties of idempotent semigroups, Proc. London Math. Soc. (3) 22 (1971), 667-680. MR 45 #2048. MR 0292967 (45:2048)
  • [3] J. R. Isbell, Subobjects, adequacy, completeness and categories of algebras, Rozprawy Mat. 36 (1964). MR 29 #1238. MR 0163939 (29:1238)
  • [4] B. Mitchell, Theory of categories, Pure and Appl Math., vol. 17, Academic Press, New York and London, 1965. MR 34 #2647. MR 0202787 (34:2647)
  • [5] B. H. Neumann, Groups properties with countable character (unpublished).
  • [6] Hanna Neumann, Varieties of groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 37, Springer-Verlag, New York, 1967. MR 35 #6734. MR 0215899 (35:6734)
  • [7] Ahmad Shafaat, On implicationally defined classes of algebras, J. London Math. Soc. 44 (1969), 137-140. MR 38 #5691. MR 0237409 (38:5691)
  • [8] -, On the structure of certain idempotent semigroups, Trans. Amer. Math. Soc. 149 (1970), 371-378. MR 41 #3640. MR 0258995 (41:3640)
  • [9] Ahmad Shafaat, A note on quasiprimitive classes of algebras, J. London Math. Soc. (2) 2 (1970), 489-492. MR 43 #1914. MR 0276166 (43:1914)
  • [10] -, Subcartesian products of finitely many finite algebras, Proc. Amer. Math. Soc. 26 (1970), 401-404. MR 42 #172. MR 0265261 (42:172)
  • [11] -, Remarks on quasivarieties of algebras (unpublished).
  • [12] -, Lattices of subsemivarieties of certain varieties, J. Austral. Math. Soc. 12 (1971), 15-20. MR 43 #1906. MR 0276158 (43:1906)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 08A15

Retrieve articles in all journals with MSC: 08A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1975-0382120-3
Keywords: Implicational class, implications, pseudovariety, varietal structure, countable character, inverse limit, full subcategory, finite basis property, lattice
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society